topicLogo

Ibuprofen

What is Ibuprofen?

It is a Non-Steroidal anti-inflammatory drug, commonly used to treat pain. It is a non-selective COX inhibitor and blocks the inflammatory pathways.

- Written by

Questions and answers on "Ibuprofen"

I just learned that ibuprofen increases blood pressure. I have been using it to combat inflammation due to arthritis in my right hip. Could you suggest an alternative?
Brief Answer:
Paracetamol or aspirin are relatively safe...

Detailed Answer:
Hi,

Ibuprofen and other non-steroidal antiinflammatory drugs (NSAID) have potential to increase blood pressure. However in routine clinical practice this blood pressure effects are not significant enough to cause any...
Read Full Thread     Ask a Doctor Now »
Hi, we just found out my 9-year old son has serious allergic reaction to Ibuprofen. after taking Ibuprofen for 20minutes, he woke up sweating and complained about heart stopping beating, lose his legs and blur speech. I called 911 but he was find after the medical persons showed up. his blood pressure was ok and his heart beat is 63 per minutes.
he has been taken Ibuprofen for fever relieve for at least 5 times between age 6 to 9. And i recall similar symptoms for each time. But we did not relate that to allergy. We thought it was due to the fever.
My question is that has he been permanently damaged due to the serious allergic reaction to Ibuprofen? he has been scheduled to see an allergy specialist. Which type of tests should we do to rule him out from permanent damaging?
Thanks,
Lin
Hello Lin,

Thank you for asking at HCM.

I went through your son's history and would like to make suggestions for him as follows:

1. Ibuprofen is a common cause of allergic reactions, however, it is not always a drug that may be causing allergic reactions. It is possible that some additives in the...
Read Full Thread     Ask a Doctor Now »
i am a medical student (3rd year MBBS). one of my submental lymph nodes is swollen for about 1 week and had started fever for about last 4 days (which has not resolved uptill now even by Ibuprofen 2 tablets a day) and i am highly worried about it. plz rightly guide me
hello
welcome to HCM

you may have allergy or tooth infection or oral infection which spread to your submental lympynodes. so there is a inflammation due to this reaction. take paracetamol 500mg 3 hrly, hot compresses and if abscess then consult ENT surgeon and get it drain and take full course of...
Read Full Thread     Ask a Doctor Now »
Sir, my kid 3 years last night temp102c and i hv given paracemotol 125mg and fever not com after 2 hours then i went hospital doctor suggest meftal-p every 6 hours 3ml it suggested or i use only paracemotol 125mg ever 4hours or both paracemotl & meftal-p?
Hi, I would recommend to use simple antipyretics like Paracetamol. You can use Non steroidal antinflammatory drugs (Ibuprofen) upto 3 times a day. Mefetal P has both Paracetamol and Mefenemic Acid. So do not give both Paracetamol and Mefetal P together as he may be overdosed.
I usually give the...
Read Full Thread     Ask a Doctor Now »
I have been taking 3200mg of ibuprofen for about 3 months, for osteoarthritis pain in my knee, and shoulder. I have done this about 3 yrs ago before I had my other knee replaced, and had no problems. I am bruising extremely easily. for example: I removed a band aid, and it left nickel size bruises on my leg.....I have unexplained bruises on my arms, when I know I haven't bumped into anything...last night I had a BM that was XXXXXXX blood I've had a CBC w/ diff drawn, and my Dr. said everything was normal.. I'm waiting for a hard copy. I wake up tired everyday.. I'm taking a vitamin w/ iron every day. Any ideas? One thing I looked at was hypermobility joint syndrome, which seemed to include a lot of symptoms I have.
Brief Answer:
Adverse effects of Ibuprofen.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

Your present problems of bruising and bleeding appear to me to be the adverse effects of the high dose of ibuprofen that you are taking.

Non-steroidal anti inflammatory medicines like aspirin and...
Read Full Thread     Ask a Doctor Now »
I had gastritis 9 years ago from taking too much ibuprofen after foot surgery. I have degenerative arthritis in my back and would like to take ibuprofen or aleve for the pain. Can I take ibuprofen without causing gastritis again?
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem it is possible that you might get gastritis again after taking ibuprofen , no way it can be said that you will not get this problem again because you have a tendency for...
Read Full Thread     Ask a Doctor Now »
My boyfriend cut the tip of his thumb yesterday and ended up getting 6 stitches. The doctor didnt give him any pain medication and the ibuprofen we have doesn't seem to be working. His hand is swollen and he says he can feel his thumb throbbing. Will icing his hand help? And will the ibuprofen kick in eventually ?
Hi.Icing/hot water bag application will relieve his pain and edema.Further Ibuprofen 400mg has to be taken thrice daily after food for minimum of 5 days.Pain shall definitely subside within a day or two.
In case the pain is not subsiding and swelling is increasing then it can be due to collection...
Read Full Thread     Ask a Doctor Now »
I currently have an infection because of my wisdom teeth growing in. I was prescribed amoxicillin and ibuprofen 800. I didn't read the antibiotic label correctly and took three amoxicillin pills at once, each were 500 mg. Then a few hours later I took one ibuprofen pill a few hours later. I know I was suppose to take the amoxicillin spread out through out the day. I feel fine but I was wondering if all that can cause me extreme damage? Also can I drink caffeine with the I ibuprofen 800?
The possible damage that taking such a high dose of amoxicillin can do varies a lot. There are good chances that no damage must have occurred. Make sure you take the remaining dose spread throughout the day. I'd advice you to avoid taking caffeine with such high dose brufen as it is likely to...
Read Full Thread     Ask a Doctor Now »
I have extreme pain in left leg from hip bone to knee, Dr gave me Ibuprofen on friday24th take 3 times daily plus take co-codamol every 4hrs. I never slept fri,sat,sun. pain never went. sometimes it is from the hip down to thigh now it is top of thigh to knee. called in to Dr on monday 27th and he felt leg and moved it around and asked what was tender. tender all round thigh and knee. Dr gave me co-dydramol,4 times a day plus take ibuprofen breakfast dinner and tea. yesterday they helped slept a few hours in day and felt relief from pain. went to bed at midnight,took 2 c0-dydramol & ibuprofen slept till 3 o clock now back in serious pain have to get up and find something to do,cleaned kitchen, but in pain.left side of thigh and right side of knee really hurting. what is the charge for info
Hello,
Thanks for your query.
From description it seems you might be suffering from sciatica. MRI is needed to establish the cause of sciatica, so that appropriate treatment can be prescribed. Sciatica do respond well to bed rest and analgesics (pain killer) and is right mode of treatment.
The...
Read Full Thread     Ask a Doctor Now »
View more
A Doctor will be with you shortly

Trending Articles on Ibuprofen

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor